Hi everyone, there arent too many African Americans who have posted on this sub and I'm hoping I can shed some light on my upcoming journey.
I plan to go to Turkey for my HT. Primary reason being cost and second I feel there are more doctors in that region who have had more surgeries ith my hair type.
I'm 28 now and my hair loss has been steady since 2013 and rapidly increased in the past year. My hair line is still relatively in tact as our my temples. I would like to add 1cm frame of grafts along hairline and temples but I primarily want density.
My question is how, will it be difficult to add density considered how uneven my hairless is across my scalp?
Sorry about your results, disappointing given Dieps top tier status and the amount he charges, and even more disappointing that your fathers results from him turned out worse than yours as you say. Diep should offer you a courtesy partial refund or a complimentary touch-up for you and your father on the same day, it would be the right thing to do.
Thanks so much for the great response.
That makes sense. I guess I just wasn't too sure if the fact that some areas had gotten a bit worse meant that it isn't working overall.
Apologies, I meant to write I'm actually on 0.5mg, so half the recommended dosage. Perhaps I should up it to 1.
Do you think someone who may be destined for an advanced pattern can retain enough hair indefinitely by using fin to have a transplant? My dad is about as advanced as one can get.
I've been on Finasteride for about 2-3 years. Good for you.
In this time, I've had mixed results. As in, some areas got better, whilst others worsened slightly. The medication is intended to help you with retention. Thus, if you look the same a year later, the medication did its job. If you look better, it just means the miniaturized hair thickened. Only a small percentage of patients experience this. My suggestion is to continue the use of the medication and don't stop. If areas look worse, it could be you are experiencing shedding of the native hair which is normal.
I've also heard that finasteride is not as effective for the front portion of ones hair - is this true? And if so, should I continue with it whilst having mixed results? Based on what you've written, you should continue using the medication. You've indicated the front has remained the same. This means the medication is working. The fact you are showing visual enhancement in other areas should be enough to encourage you to continue and not stopping.
The use of the medication is not going to facilitate a transplant. What it will do is help you achieve a much fuller set of hair. Keep in mind, no one with an advanced pattern has enough donor to allow for a full set of hair. It is imperative you retain as much of the native stuff as you can.
Now, let me briefly get on your case about how much medication you're taking.....
The parent medication to finasteride is Proscar. It is a 5 mg tab. Once Merck completed their studies, they confirmed that 1 mg was all that was needed to experience hair retention. They also confirmed a less than 1% chance of experiencing a side effect. By taking a 5 mg tab, you are multiplying the possibility of a side effect by 5 fold. Why do that? Talk to your doctor about taking 1 mg.